MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, DIAM.2.0X10MM, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, DIAM.2.0X10MM, (5/PACKAGE); IMPLANT
Model Number 50-20410
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Post Operative Wound Infection (2446)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although a revision surgery related to a post-surgical infection was reported to remove an implant, there was no actual device malfunction reported or evidence of such.Therefore, it is not known if a stryker device contributed to the event.However, based on historical reportability decisions, infection post-surgery has been considered reportable, and medical intervention was required to prevent and preclude a serious injury.A report will be filed.Device evaluated by manufacturer? facility did not return.
 
Event or Problem Description
It was reported that the patient presented post-operation with signs of infection (pain, abscess) on right parasymphysis area.The surgeon removed the hardware and did not re-plate as the patient's mandible fracture looked healed.Patient came back again with pain, and the surgeon noted torsional movement in the mandible, so it was re-plated.There was no sign of infection during the revision surgery.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation and infection documents (i.E.Laboratory test results) have not been received.Thus, the reported event could not be confirmed.The infections checklist (cmfqf_13-003) has been filled-out by the sales rep.A review of the document has shown that the type of microorganism is unknown.No further relevant information could be obtained.It has been reported that the patient had an infection (pain,abscess) 5 weeks post operatively.Upon removal of the implants, the surgeon has stated that ¿(¿) pt¿s mandible frx looked good at the time of hardware removal.In the related instructions for use (90-01939, rev.8, 2018-oct-18) it is stated that bony healing could be achieved in about 6-10 weeks.Bony healing may have not been attained at the time the surgeon removed the implants due to infection.The patient reportedly came in two weeks after surgery.Surgeon mentioned that the mandible broke again with no implanted devices from torsional movement.During refixation of the fracture, surgeon has stated that there was no sign of infection.Patient is reported to be doing fine.It was also mentioned that the patient has a history of drug/alcohol abuse.And may likely have influenced the reported event.Infection is a known adverse event related to this procedure.It has been documented in the instructions for use associated with this device that this type of adverse event may rather be clinically related than implant related.Based on statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should further information be available, the investigation will be re-evaluated.
 
Event or Problem Description

Brand Name
BONE SCREWS, CROSS-PIN, DIAM.2.0X10MM, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key10155498
Report Number0008010177-2020-00029
Device Sequence Number11729313
Product Code JEY
UDI-Device Identifier37613154184164
UDI-Public37613154184164
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-20410
Device Catalogue Number50-20410
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;